MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10373
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); ST Segment Elevation (2059)
Date of Event 01/13/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was air in the device.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) was positioned and a 24mm watchman laa closure device & delivery system (wds) were used.The was was positioned in the laa of the patient and the wds was inserted into the access sheath.When the device was inserted, air entered into the was.The air was visualized on transesophageal echocardiogram and monitored until it resolved.During this time the patient had a transient st segment elevation and became hypotensive.These were medically managed and the patient returned to normal within 10minutes.After the patient stabilized, the procedure was continued.The closure device was deployed and successfully implanted in the laa of the patient.There were no patient deficits or issues that occurred post procedure.The patient was doing fine.

Brand Name
WATCHMAN ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9661356
Report Number2134265-2020-00682
Device Sequence Number3655200
Product Code NGV
UDI-Device Identifier08714729838197
UDI-Public08714729838197
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/13/2022
Device Model Number10373
Device Catalogue Number10373
Device Lot Number0024594066
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2020
Initial Report FDA Received Date02/03/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;